Alert archive / Indiana / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 227, NWS Louisville, KY

May 7, 2011Orange County, Indiana

NWS Louisville, KY issued this severe thunderstorm warning at May 7, 2011, 10:39 PM EDT for Orange County, Indiana. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 7, 2011, 10:39 PM EDT (02:39 UTC)
Expired
May 7, 2011, 11:15 PM EDT
In force
36 min
Issued by
NWS Louisville, KY
Area
Storm-based polygon
Hail
0.5 in
Wind
60.0 mph

County Orange County, IN

The radar

The Louisville radar (KLVX), 93 km from the middle of the area, began a volume at 02:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 2.7 hours before the alert went out and 242 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2011-05-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2011-05-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 52 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3086 m above ground
0-6 km bulk shear
56 kt
0-1 km storm-relative helicity
52 m²/s²
0-3 km storm-relative helicity
113 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

563 
WUUS53 KLMK 080239
SVRLMK
INC117-080315-
/O.NEW.KLMK.SV.W.0227.110508T0239Z-110508T0315Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
1039 PM EDT SAT MAY 7 2011

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN ORANGE COUNTY IN SOUTH CENTRAL INDIANA...

* UNTIL 1115 PM EDT

* AT 1036 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED 11 MILES NORTHWEST OF BONDS...
  MOVING SOUTHEAST AT 25 MPH.

* THE SEVERE THUNDERSTORM WILL ALSO IMPACT...
  BONDS AND SCARLET...
  HINDOSTAN...
  ORANGEVILLE AND ORLEANS...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT DAMAGING WINDS...LARGE HAIL...OR FLOODING TO THE NATIONAL
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...
WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 3867 8637 3854 8661 3862 8670 3868 8670
      3869 8669 3869 8659 3869 8640
TIME...MOT...LOC 0239Z 314DEG 22KT 3879 8673
WIND...HAIL 60MPH <.50IN

$$

RS
2 follow-up statements
065 
WWUS53 KLMK 080252
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1052 PM EDT SAT MAY 7 2011

INC117-080315-
/O.CON.KLMK.SV.W.0227.000000T0000Z-110508T0315Z/
ORANGE IN-
1052 PM EDT SAT MAY 7 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1115 PM EDT
FOR NORTHWESTERN ORANGE COUNTY...

AT 1050 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR BONDS...MOVING
SOUTHEAST AT 25 MPH.

* THE SEVERE THUNDERSTORM WILL ALSO IMPACT...
  BONDS AND SCARLET...
  HINDOSTAN...
  ORANGEVILLE AND PROSPECT...
  ORLEANS AND ABYDEL...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WIND DAMAGE WITH THIS STORM LIKELY WILL OCCUR WELL AHEAD OF ANY RAIN 
OR LIGHTNING. DO NOT WAIT FOR THE SOUND OF THUNDER BEFORE TAKING 
COVER. SEEK SHELTER IMMEDIATELY INSIDE A STURDY STRUCTURE AND STAY 
AWAY FROM WINDOWS.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN LOUISVILLE.

&&

LAT...LON 3867 8637 3854 8661 3862 8670 3868 8670
      3869 8669 3869 8659 3869 8640
TIME...MOT...LOC 0251Z 314DEG 22KT 3874 8666
WIND...HAIL 60MPH <.50IN

$$

RS
655 
WWUS53 KLMK 080315
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1115 PM EDT SAT MAY 7 2011

INC117-080325-
/O.EXP.KLMK.SV.W.0227.000000T0000Z-110508T0315Z/
ORANGE IN-
1115 PM EDT SAT MAY 7 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN ORANGE COUNTY HAS
EXPIRED...

THE STORMS THAT PROMPTED THE WARNING HAVE WEAKENED AND ARE NO LONGER
SEVERE. HOWEVER STRONG STORMS REMAIN IN THE AREA. THESE ARE CAPABLE 
OF PRODUCING PERIODS OF HEAVY RAIN AND WIND GUSTS UP TO 40 MPH.

TO REPORT DAMAGING WINDS...LARGE HAIL...OR FLOODING TO THE NATIONAL
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...
WHEN YOU CAN DO SO SAFELY.

LAT...LON 3867 8637 3854 8661 3862 8670 3868 8670
      3869 8669 3869 8659 3869 8640
TIME...MOT...LOC 0252Z 314DEG 22KT 3874 8665

$$

MP

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 7, 8:57 PM EDT, 1 hour 42 minutes earlier.

Area forecast discussion, May 7, 8:57 PM EDT, 1 hour 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
857 PM EDT SAT MAY 7 2011

...FORECAST UPDATE...

ONLY MAIN CHANGE THIS FORECAST PACKAGE WAS TO INCLUDE THREAT FOR
ONGOING STORMS ACROSS WEST CENTRAL INDIANA TO SURVIVE ENOUGH TO
PROVIDE DAMAGING WINDS AND HAIL INTO A FEW OF THE NORTHERNMOST
INDIANA CWA COUNTIES. LAPS ANALYSIS DOES INDICATE THAT THERE IS A
MID-LEVEL CAP AROUND 800 MB UP THERE...BUT THESE STORMS MAY BE
STRONG ENOUGH TO SURVIVE OVER THE NEXT COUPLE OF HOURS. AFTER
THAT...THERE SHOULD BE INSUFFICIENT INSTABILITY FOR THESE WINDS TO
MAKE IT TO THE SURFACE IN A DAMAGING FORM.

OUTSIDE OF THIS CONVECTION...HAVE HAD SOME WEAKER CELLS DEVELOP
ACROSS THE SOUTH CENTRAL KENTUCKY...AND HAD SOME DEEPER CU FIELDS IN
THE LAST LIGHT VSBY IMAGES OVER NORTH CENTRAL KENTUCKY. WILL SEE
SOME LOW-END SCATTERED COVERAGE REST OF THIS EVENING...BEFORE THREAT
SHOULD JUST SWITCH OVER TO SHOWERS WELL AFTER MIDNIGHT ACROSS THE
NORTHEAST TWO-THIRDS OF THE CWA.

ZONE PACKAGE IS OUT WITH THESE UPDATES.

.SHORT TERM (TONIGHT AND SUNDAY)...

AFTERNOON SATELLITE/OBS REVEAL CLEARING SKIES COMMENCING ACROSS
SOUTHWEST INDIANA AND NORTHWESTERN KENTUCKY.  THIS CLEARING LINE
SHOULD CONTINUE MAKING PROGRESS EASTWARD AND ALLOW LOCATIONS ALONG
AND WEST OF INTERSTATE 65 TO BREAK OUT INTO PARTLY SUNNY SKIES BY
330-400 PM EDT. AS THIS OCCURS...TEMPERATURES SHOULD START TO RAMP
UP QUICKLY.  WOULD NOT BE SURPRISE TO SEE TEMPERATURES IN THIS AREA
TO RISE QUICKLY INTO THE UPPER 60S AND LOWER 70S ONCE WE GET A BIT
OF SOLAR INSOLATION IN HERE.  IN AREAS EAST OF INTERSTATE 65...THIN
BAND OF LIGHT RAIN WILL CONTINUE TO PRESS EASTWARD AND AFFECT OUR
NORTHEASTERN SECTIONS OVER THE NEXT HOUR OR SO.  AFTER THAT...WE
SHOULD START SEEING SOME BREAKS IN THE CLOUDS BY 500-600 PM EDT.  AS
SKIES BREAK OUT...WE SHOULD ALSO SEE TEMPS SPIKE UP A BIT.  BASED ON
THE ABOVE...HAVE TWEAKED THE AFTERNOON GRIDS A BIT BY REDUCING CLOUD
AMOUNTS AND PRECIPITATION CHANCES ACROSS THE REGION FOR THIS
AFTERNOON AND EVENING.  STILL NOT GOING TO RULE OUT A STRAY SHOWER
OR STORM...BUT FEEL COVERAGE ISOLATED TO SCATTERED AT BEST.

LATER THIS AFTERNOON AND EVENING...THE COMBINATION OF A WEAK SFC LOW
OVER IA...ALONG WITH A MID-LEVEL VORT MAX AND JET MAX WILL MOVE INTO
CENTRAL ILLINOIS.  THESE FEATURES COMBINED WITH A FAIR AMOUNT OF SFC
HEATING SHOULD LEAD TO INCREASED INSTABILITY AND CONVECTION IS
EXPECTED TO ERUPT IN THIS AREA.  ALREADY...VISIBLE SATELLITE
IMAGERY IS SHOWING A FAINT CU FIELD TRYING TO GO UP UP.  WHILE CAP
IS IN PLACE...THIS SHOULD WEAKEN CONSIDERABLY AS THE AFTERNOON
WEARS ON.  THE LATEST RUNS OF THE HRRR/LMK WRF/LMK EXPERIMENTAL WRF
ALL DEVELOP CONVECTION ACROSS CENTRAL IL AND WEST-CENTRAL INDIANA.
WITH THE UPPER LEVEL FLOW BEING NORTHWESTERLY....THE MODELS DEVELOP
THIS CONVECTIVE CLUSTER AND EVENTUALLY DROP IT SOUTHEASTWARD LATE
THIS EVENING AND INTO THE OVERNIGHT PERIOD.  AT THIS TIME...IT
APPEARS THAT THE NORTHEASTERN THIRD OF OUR FORECAST AREA WOULD BE AT
MOST RISK IN GETTING SOME PRECIPITATION FROM THIS SYSTEM.
THUS...HAVE DECREASED POPS TONIGHT ACROSS THE FAR SOUTH/SOUTHWEST
AND KEPT HIGH CHC POPS IN THE NORTHEAST.  THIS ACTIVITY SHOULD
WEAKEN WITH THE LOSS OF HEATING AND SHOULD DISSIPATE COMPLETELY BY
08/08-09Z.  AFTER THAT...COMBINATION OF WET GROUND AND PARTLY CLOUDY
SKIES COULD LEAD TO THE DEVELOPMENT OF SOME PATCHY FOG/HAZE.
OVERNIGHT LOWS ARE FORECAST TO DROP INTO THE MID-UPPER 50S.

FOR SUNDAY...OUR REGION WILL CONTINUE TO BE IN A NORTHWESTERLY FLOW
ALOFT WITH A SFC BOUNDARY LOCATED TO THE SOUTH.  THIS BOUNDARY WILL
EVENTUALLY BECOME A WARM FRONT WHICH WILL MOVE NORTHWARD THROUGH THE
REGION IN THE LONG TERM PERIOD.  PARTLY CLOUDY SKIES ARE EXPECTED ON
SUNDAY WITH TEMPERATURES WARMING INTO THE LOWER 80S IN SOUTHERN KY
WITH UPPER 70S IN SOUTHERN INDIANA AND THE NORTHERN HALF OF KENTUCKY.

.LONG TERM (SUNDAY NIGHT - SATURDAY)...

A LOW AMPLITUDE NORTHWEST ZONAL JET CURRENTLY OVER THE LOWER OHIO VALLEY WILL
AMPLIFY SHARPLY OVER THE NEXT SEVERAL DAYS. IN SHORT...THIS CHANGE
WILL BRING MUCH WARMER TEMPERATURES FOR THE EARLY TO MID PORTIONS OF
NEXT WEEK. THIS PROCESS WILL BEGIN BY BY LATE SUNDAY...WHEN A
POWERFUL JET DIVING SOUTH ALONG THE PACIFIC COAST WILL BEGIN TO
CARVE A DEEP 500MB TROUGH ACROSS THE INTERMOUNTAIN WEST. BACK
EAST...AN OCCLUDED LOW WILL CUT OFF OFF THE NEW ENGLAND COAST. THESE
FEATURES WILL SLOW DOWN THE NORMAL PARADE OF EASTERLY MOVING TROUGHS
ACROSS THE NORTHERN HEMISPHERE AND LEAD TO A SHARP AMPLIFICATION OF
RIDGING OVER THE CENTRAL PLAINS AND UPPER MIDWEST BY MONDAY.

FOR MONDAY AND TUESDAY...BRISK SOUTHERLY SURFACE WINDS WILL DEVELOP
WEST OF THE MISSISSIPPI RIVER...WHILE NORTHERLY WINDS ASSOCIATED
WITH LOW PRESSURE OFF OF CAPE COD WILL AFFECT THE MID ATLANTIC.
EXPECT RELATIVELY LIGHT WIND BOTH THESE DAYS AS THE LOWER OHIO
VALLEY WILL REMAIN UNDER A COL BETWEEN THESE TWO SYSTEMS. ALTHOUGH
MOISTURE WILL BE MARGINAL MONDAY...THE PRESENCE OF A WEAK SURFACE
BOUNDARY BISECTING THE COMMONWEALTH...AND NORTHWEST FLOW ALOFT WILL
LEAD TO A SLIGHT CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS.
COVERAGE OF ANY STORMS WILL BE SCATTERED AT BEST.

BY TUESDAY...AS THE CENTRAL PLAINS RIDGE AXIS APPROACHES THE
MISSISSIPPI RIVER...TEMPERATURES WILL CONTINUE TO WARM OVER THE
REGION. HIGHS TEMPERATURES WILL WARM FROM THE MID TO UPPER 70S
MONDAY TO THE LOWER 80S TUESDAY. DESPITE THE PROXIMITY OF THIS
RIDGE...BOTH THE GFS AND THE NAM HINT AT A WEAK WAVE MOVING ACROSS
THE TOP OF THIS RIDGE ACROSS CENTRAL INDIANA...THEN SCOOTING
SOUTHEAST ACROSS THE EASTERN COMMONWEALTH. WITH SEASONABLY MOIST AIR
IN PLACE AND MODERATE INSTABILITY...WILL CONTINUE WITH A POSSIBILITY
OF SCATTERED THUNDER TUESDAY AFTERNOON THROUGH EARLY WEDNESDAY.

FOR THURSDAY THROUGH SATURDAY...BOTH THE ECMWF AND THE GFS FORECAST
EVENTUAL COOLER WEATHER AS TROUGHING DEVELOPS ACROSS THE UPPER
MIDWEST. BOTH MODELS VARY WIDELY WITH THE TIMING OF THIS
DEVELOPMENT. THE FASTER GFS PROGS A COLD FRONT MOVING THROUGH THE
STATE LATE THURSDAY AS A CLOSED LOW DEVELOPS WEST OF THE GREAT
LAKES. THE SLOWER ECMWF DELAYS FRONTAL PASSAGE UNTIL LATE FRIDAY.
TEMPERATURES WILL COOL FROM THE MID TO UPPER 80S WEDNESDAY INTO THE
UPPER 70S OR SO FRIDAY. THIS FORECAST IS A BLEND OF THE FASTER ECMWF
AND THE SLOWER GFS. SCATTERED THUNDERSTORMS ARE POSSIBLE THURSDAY
AND FRIDAY.

&&

.AVIATION (00Z TAF ISSUANCE)...

HAVE HAD SOME BREAKS IN THE CLOUDS LATE THIS AFTERNON...BUT VISIBLE
SATELLITE IMAGERY INDICATES CLOUDS STABLE ENOUGH OVER AREA NOT TO
DEVELOP STORMS FOR THE NEXT COUPLE OF HOURS AT LEAST. DO HAVE MORE
CONGESTION NEAR KBWG...SO WILL HAVE TO WATCH FOR SHOWER DEVELOPMENT
THERE...AS INDICATED BY LATEST HRRR. DO NOT HAVE ENOUGH CONFIDENCE
IN THAT SOLUTION TO PUT IN TAFS AT THIS POINT.

NEW STORMS COMING IN FROM THE IL/IN BORDER ARE MOVING
SOUTHEAST...BUT LEADING STRATIFORM CLOUD COVER IN ADDITION TO THE
SETTING SUN SHOULD LIMIT INSTABILITY OVER KSDF AND KLEX. HAVE
DIMINISHED WORDING IN TAFS TO JUST SHOWERS FROM ROUGHLY 03 TO 08Z.
CIGS FROM REMNANT MOISTURE LOOK TO BE MORE OF A PROBLEM
OVERNIGHT...AND HAVE PUT IN BORDERLINE MVFR CIGS/VSBY AT KLEX AND
KSDF THROUGH THE MORNING. VSBY AT KBWG WILL DEPEND ON WHEN CLOUDS
DISSIPATE OVERNIGHT. HAVE PUT IN A 3-HOUR WINDOW FOR MVFR VSBY
AROUND DAYBREAK.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
IN...NONE.
&&

UPDATE.........RJS
SHORT TERM.....MJ
LONG TERM......JSD
AVIATION.......RJS
Hazardous weather outlook, May 7, 8:51 PM EDT, 1 hour 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
851 PM EDT SAT MAY 7 2011

INZ079-083-084-089>092-KYZ023>043-045>049-053>057-062>067-074>078-
081-082-090100-
JEFFERSON IN-DUBOIS IN-CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-
CLARK IN-HANCOCK KY-BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-
HARDIN KY-BULLITT KY-JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-
SHELBY KY-FRANKLIN KY-SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-
WOODFORD KY-FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-
WASHINGTON KY-MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-
BOYLE KY-GARRARD KY-MADISON KY-EDMONSON KY-HART KY-GREEN KY-
TAYLOR KY-CASEY KY-LINCOLN KY-BARREN KY-MONROE KY-METCALFE KY-
ADAIR KY-RUSSELL KY-CUMBERLAND KY-CLINTON KY-
851 PM EDT SAT MAY 7 2011 /751 PM CDT SAT MAY 7 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...TONIGHT.

SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS WILL DEVELOP THIS
EVENING AND CONTINUE INTO THE EARLY OVERNIGHT HOURS AS AN UPPER
LEVEL DISTURBANCE DROPS DOWN FROM THE UPPER MIDWEST. ANY STORM CAN
PRODUCE BRIEF HEAVY RAIN...OCCASIONAL CLOUD TO GROUND LIGHTNING
AS WELL AS GUSTY WINDS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE MAINLY DURING THE
AFTERNOONS AND EVENING FOR MONDAY...TUESDAY...THURSDAY AND FRIDAY.
THESE STORMS ARE NOT EXPECTED TO BE SEVERE...BUT BRIEF HEAVY RAIN
AND CLOUD TO GROUND LIGHTNING WILL BE POSSIBLE WITH ANY CONVECTION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

INZ076>078-090100-
ORANGE IN-WASHINGTON IN-SCOTT IN-
851 PM EDT SAT MAY 7 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA.

.DAY ONE...TONIGHT.

SCATTERED THUNDERSTORMS HAVE DEVELOPED ACROSS CENTRAL ILLINOIS AND
INDIANA THIS EVENING. THESE STORMS MAY DROP SOUTHEASTWARD AND CLIP
PARTS OF SOUTH CENTRAL INDIANA. THE MAIN THREATS WITH THESE STORMS
WILL BE HAIL AND DAMAGING WINDS. THE THREAT FOR SEVERE WEATHER IS
EXPECTED TO END BY MIDNIGHT. ISOLATED RUMBLES OF THUNDER MAY
CONTINUE A FEW MORE HOURS INTO THE OVERNIGHT PERIOD.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE MAINLY DURING THE
AFTERNOONS AND EVENING FOR MONDAY...TUESDAY...THURSDAY AND FRIDAY.
THESE STORMS ARE NOT EXPECTED TO BE SEVERE...BUT BRIEF HEAVY RAIN
AND CLOUD TO GROUND LIGHTNING WILL BE POSSIBLE WITH ANY CONVECTION.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD CALL IN ANY REPORTS OF GUSTY WINDS AS WELL AS ANY
HAIL TO THE NATIONAL WEATHER SERVICE THIS EVENING.

KYZ061-070>073-090100-
BUTLER KY-LOGAN KY-WARREN KY-SIMPSON KY-ALLEN KY-
751 PM CDT SAT MAY 7 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST CENTRAL
KENTUCKY.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE MAINLY DURING THE
AFTERNOONS AND EVENING FOR MONDAY...TUESDAY...THURSDAY AND FRIDAY.
THESE STORMS ARE NOT EXPECTED TO BE SEVERE...BUT BRIEF HEAVY RAIN
AND CLOUD TO GROUND LIGHTNING WILL BE POSSIBLE WITH ANY CONVECTION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

MJ/JSD/RJS

In the hours before

Special weather statement, May 7, 9:23 PM EDT, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
923 PM EDT SAT MAY 7 2011

INZ076>078-080245-
ORANGE IN-WASHINGTON IN-SCOTT IN-
INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG
923 PM EDT SAT MAY 7 2011

STRONG TO SEVERE STORMS POSSIBLE LATER THIS EVENING

AT 920 PM EDT...A LINE OF SEVERE THUNDERSTORMS WAS MOVING SOUTHEAST
ACROSS WEST CENTRAL INDIANA. THIS LINE IS EXPECTED TO WEAKEN SOME
BEFORE HEADING INTO SOUTH CENTRAL INDIANA...HOWEVER SOME DAMAGING
WIND GUSTS AND HAIL THE SIZE OF NICKELS OR LARGER ARE POSSIBLE
ACROSS ORANGE...WASHINGTON...AND SCOTT COUNTIES IN INDIANA AS
THESE STORMS MOVE THROUGH BETWEEN 1030 PM EDT AND MIDNIGHT. STAY
TUNED TO NOAA WEATHER RADIO AND YOUR LOCAL MEDIA OUTLETS FOR
POSSIBLE SEVERE THUNDERSTORM WARNINGS.

RJS

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 7, 11:15 PM EDTSpecial Weather StatementLMKOrange45 min
May 8, 7:05 AM EDTDense Fog AdvisoryLMKClark, Crawford, Dubois, Floyd, Harrison, Jefferson and 4 more115 min

Nearby

Severe Thunderstorm Warnings in Indiana, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.